Large CD4 Drop But Rise in CD4%
May 2, 2010
Hi Dr. Thanks for all you do. I am taking Reyataz,Epzicom and Norvir. I have been undectectable since starting meds in 3/2005, and having generally been doing well. My labs in 1/2010 were CD4 of 370 and CD4 % of 23.1. My labs taken Wednesday show a CD4 drop to 231, yet CD4% went up to 25.7%. I am still waiting for the VL results. Is there any reasonable explanation for this severe drop in the absolute number, given that the CD4% has gone up? Would I be right to think that I am likely still undetectable given the rise in %? Should I be concerned? Should the labs be re-done? Thanks!
Response from Dr. Holodniy
Assuming your viral load remains undetectable, this is likely a lab assay problem, and so needs to be repeated. Sometimes your other white blood cell counts can affect your CD4 count without changing the percent. For instance if your WBC or total lymphocyte count have dropped because of an ongoing infection or recent immunization or medications that might affect blood counts, your CD4 count will also drop even if your viral load is undetectable.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do People Get HIV From Sex With A Prostitute?
- Fever After Sex With Hooker Worried I Have HIV
- Flu Symptoms After Oral Sex Worried I Have HIV
- Does Doxycycline Cure Gonorrhea And Chlamydia?
- How Long Does It Normally Take For Your Pap Smear Test Results Come Back?
- 7 Week Negative Rapid Blood Test After Low Risk Exposure
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.